Renormalization of Nonabelian Gauge Theories in a Background Field Gauge. 2. Gauge Invariant Operators

Mar, 1975
49 pages
Published in:
  • Phys.Rev.D 12 (1975) 3159-3180
Report number:
  • SACLAY-DPh-T/75/28

Citations per year

19761988200020122024024681012
Abstract: (APS)
The Ward-Slavnov identities satisfied by the Green's functions with one insertion of a gauge-invariant operator are studied in the background-field gauge. As a consequence, the counterterms for a given gauge-invariant operator must satisfy a system of equations, whose general solution is found in the simplest cases of operators of low dimension (d≤6) or low twist (τ≤3) and conjectured in the general case. It then follows that the renormalized Green's functions satisfy the same Ward identities as the bare, regularized ones. We deduce a definite prescription for the practical calculation of the anomalous dimensions of gauge-invariant operators which do not vanish in the classical limit: this prescription is formulated in the background gauge or in the usual Fermi-type gauge.
  • GAUGE FIELD THEORY: YANG-MILLS
  • GAUGE FIELD THEORY: NONABELIAN
  • INVARIANCE: GAUGE
  • RENORMALIZATION: REGULARIZATION
  • GAUGE FIELD THEORY: BACKGROUND GAUGE
  • FIELD THEORY: SLAVNOV IDENTITY
  • PERTURBATION THEORY: HIGHER-ORDER
  • FUNCTIONAL ANALYSIS
  • VERTEX FUNCTION
  • RENORMALIZATION GROUP